MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER EDGE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN MFG DC BOULDER EDGE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number E1465-6
Medical Device Problem Codes Peeled/Delaminated (1454); Flare or Flash (2942)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 10/10/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample was requested but to date has not been received for evaluation.If the sample or additional information pertinent to the incident is obtained, a follow-up report will be submitted.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The customer reported that during a tonsillectomy, the patient developed a temporary first to second degree burn on the lips.Conservative treatment included cream applied to the burn.Examination of the device found a hole in the insulation.Another device of the same type was used without issue.
 
Additional Manufacturer Narrative
Correction: additional information: evaluation summary one device was received for evaluation.This device had been used in the treatment or diagnosis of a patient.A review of the lot number reported indicates that the product was within the assigned expiration date at the time of the reported incident.The returned product did not meet specification as received.Visual inspection found the blue heat insulation had a charred hole though it.There were also scratches around the charred area indicating the device may have come into contact with a sharp object.The electrode failed hipot testing in this area indicating electrical leakage.Electrodes are 100% inspected prior to shipment.The damage to the blue insulation indicates the device was mishandled.The investigation identified the root cause of the reported event to be attributed to user handling damage.The instructions for use (ifu) states, before use, examine the electrosurgical unit and accessories for defects.Do not use cables or accessories with damaged (cracked, burned, or taped) insulation or connectors.If information is provided in the future, a supplemental report will be issued.

Brand Name
EDGE
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
MDR Report Key7004490
Report Number1717344-2017-06159
Device Sequence Number1769879
Product Code GEI
UDI-Device Identifier10884521713246
UDI-Public10884521713246
Combination Product (Y/N)N
Initial Reporter CountryFI
PMA/510(K) Number
K955836
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 02/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/04/2021
Device Model NumberE1465-6
Device Catalogue NumberE1465-6
Device Lot Number60360032X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/13/2017
Initial Date Received by Manufacturer 10/11/2017
Supplement Date Received by Manufacturer01/28/2018
Initial Report FDA Received Date11/06/2017
Supplement Report FDA Received Date02/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1